Oklahoma, 2014Damaging Wind in Oklahoma, June 6, 2014
June 6, 2014 · NWS SHV · 1 event in 1 county or zone
Showers and strong to severe thunderstorms formed over Eastern Oklahoma and moved East across Southeast Oklahoma and parts of Southwest Arkansas ahead of a strong disturbance aloft rounding the northern periphery of an upper level ridge of high pressure that stretched from West Texas across the Gulf Coast states. This feature spread over a nearly stationary frontal system that extended west to…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and strong to severe thunderstorms formed over Eastern Oklahoma and moved East across Southeast Oklahoma and parts of Southwest Arkansas ahead of a strong disturbance aloft rounding the northern periphery of an upper level ridge of high pressure that stretched from West Texas across the Gulf Coast states. This feature spread over a nearly stationary frontal system that extended west to east across parts of the Panhandle of Texas into Oklahoma, Arkansas and Tennessee. Storm damage was from damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 6, 5:43 AM CST, 4 hours 2 minutes earlier.
Area forecast discussion, Jun 6, 5:43 AM CST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
643 AM CDT FRI JUN 6 2014
.AVIATION...
EXPECT MVFR/IFR CEILINGS ACROSS DEEP EAST TEXAS AND WEST CENTRAL
LOUISIANA TO SPREAD NORTHWARD ACROSS AREA TERMINALS THROUGH 15Z.
VSBY REDUCTIONS BETWEEN 3 AND 5 MILES IN FOG WILL OCCUR AT A FEW
AIRPORTS WITH IFR VSBYS POSSIBLE FOR SHORT DURATIONS. CIGS WILL
BECOME VFR AFTER 15Z WITH CLOUD HEIGHTS CLIMBING TO NEAR 4 KFT BY
18Z. SCATTERED TSTMS MAY BRING SOME IN FLIGHT HAZARDS TO SOUTHEAST
OKLAHOMA AND ADJACENT SOUTHWEST ARKANSAS AFTER 15Z...BUT MOST
CONVECTION WILL BE EAST OF THE AREA BY 21Z. /14/
&&
.PREV DISCUSSION... /ISSUED 236 AM CDT FRI JUN 6 2014/
DISCUSSION...
UPPER LVL RIDGE OVER SOUTH TX...KEEPING MCS DEVELOPMENT ACROSS
CENTRAL PLAINS AT BAY FOR PAST COUPLE NIGHTS. HOWEVER...AS THIS
RIDGE BEGINS SINKING SLOWLY SWD INTO GULF OF MEXICO...FRONTAL
BOUNDARY OVER NE OK/NW AR WILL SINK SOUTH IN WNW FLOW ALOFT...
AND OUTFLOW BOUNDARIES WILL ATTEMPT TO PENETRATE NORTHERN EDGES OF
RIDGE. THUS...DEVELOPING TSTMS THIS AFTN WILL LIKELY AT LEAST
SKIRT NORTHERN CWA. SOME OF THESE STORMS COULD BE STG DURG THE
AFTN...AS 30 TO 50 KTS MID LVL WINDS AND STEEP LAPSE RATES
COMPENSATE FOR WEAK LOW LVL SHEAR AND MARGINAL MOISTURE FOR TSTMS.
DRY LOW LVL AIR BENEATH CLOUD BASES MAY HELP TO ENHANCE WIND GUSTS
IN CONVECTION...WITH TEMPS RISING TO AT LEAST NEAR 90 ACROSS AREA.
HOWEVER...LATER ON SUNDAY WILL SEE THE MOST SIGNIFICANT SHIFTING
SWD OF THIS CONVECTION...WITH POPS RISING FROM THE NORTH SUNDAY
AFTN INTO SUNDAY NIGHT. MODELS NOW ALSO TRYING TO CLOSE UPPER LOW
DURING ALL OF THIS...WHICH WOULD KEEP INTERMITTENT PERIOD OF
CONVECTION THRU MUCH OF NEXT WEEK...SHOULD THIS LOW CLOSE NEAR
ARKANSAS. HOWEVER...MODELS NOT IN GOOD ENOUGH AGREEMENT OVER
POSITIONING OF THIS FEATURE...SO FOR LATE IN EXTENDED...WILL CARRY
MOSTLY ISOLD POPS./VII/.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 91 73 92 73 90 / 20 10 10 10 20
MLU 91 72 94 71 92 / 20 10 10 10 20
DEQ 89 69 91 70 87 / 30 20 20 30 30
TXK 89 72 90 72 88 / 30 10 20 20 30
ELD 89 71 94 70 88 / 30 10 20 20 30
TYR 90 72 92 73 91 / 10 10 10 10 10
GGG 91 72 91 73 92 / 10 10 10 10 10
LFK 92 72 93 73 92 / 0 10 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jun 6, 4:53 AM CST, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
553 AM CDT FRI JUN 6 2014
ARZ070-071-LAZ001>006-010>014-017>022-TXZ096-097-108>112-124>126-
136>138-149>153-165>167-071100-
MILLER-LAFAYETTE-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-
DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-BOWIE-FRANKLIN-TITUS-
CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-
RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
553 AM CDT FRI JUN 6 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST
TEXAS AND NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
ISOLATED...TO POSSIBLY SCATTERED...SHOWERS AND THUNDERSTORMS ARE
EXPECTED THIS WEEKEND AND INTO EARLY NEXT WEEK. A FEW STORMS MAY
HAVE LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS. HOWEVER...NO
ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
ARZ050-051-059>061-072-073-OKZ077-071100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-COLUMBIA-UNION AR-
MCCURTAIN-
553 AM CDT FRI JUN 6 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED...TO POSSIBLY SCATTERED...SHOWERS AND THUNDERSTORMS MAY DEVELOP
TODAY. A FEW STORMS DURING THE AFTERNOON MAY PRODUCE STRONG GUSTY
WINDS. HOWEVER...MOST STORMS SHOULD REMAIN BELOW SEVERE LIMITS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS WEEKEND AND
INTO EARLY NEXT WEEK. A FEW STORMS MAY HAVE LOCALLY HEAVY RAINFALL
AND STRONG GUSTY WINDS. HOWEVER...NO ORGANIZED HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS IS NOT ANTICIPATED AT THIS TIME FOR
TODAY OR TONIGHT.
VII
Thunderstorm Wind, McCurtain
- When
- June 6, 9:45 AM CST
- Where
- McCurtain County, 4.97 mi SSW of Smithville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.400, -94.650
Trees were downed across Hwy. 259 five miles south of Smithville, Oklahoma.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in California, June 6, 20141 death · 1 event
- Flood and Hail in Nebraska, June 6 to 7, 2014$1.2 million · 1.5 in hail · 12 events
- Hail and Damaging Winds in Florida, June 6 to 8, 2014$124,000 · 1.75 in hail · 37 events
- Tornadoes and Flash Flooding in Nebraska, June 6, 2014$162,000 · EF0 · 26 events
- Tornadoes and Flash Flood in New Mexico, June 6, 2014$115,000 · EF0 · 30 events
- Flash Flooding and Flood in Tennessee, June 6 to 7, 2014$66,000 · 61 kt wind · 17 events
- Hail and Damaging Winds in Georgia, June 6, 2014$62,000 · 1 in hail · 16 events
- Flood and Hail in Texas, June 6, 2014$72,000 · 1.75 in hail · 12 events
- Damaging Winds in Georgia, June 6 to 10, 2014$36,000 · 55 kt wind · 22 events
- Tornado and Hail in South Carolina, June 6, 2014$60,000 · EF0 · 9 events
- Tornadoes and Hail in Colorado, June 6, 20141 injured · $8,000 · EF1 · 14 events
- Damaging Winds in Alabama, June 6 to 8, 2014$31,000 · 56 kt wind · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 511978.